Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 8, 2017, 2:15 PM EDT for Wilkinson County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2017, 2:15 PM EDT (18:15 UTC)
- Expired
- Oct 8, 2017, 2:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 28 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
618
WWUS82 KFFC 081815
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT SUN OCT 8 2017
GAZ061-073-074-084-097-109-081845-
Wilkinson GA-Washington GA-Baldwin GA-Hancock GA-Laurens GA-Dodge GA-
215 PM EDT SUN OCT 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...SOUTHWESTERN
WASHINGTON...EASTERN BALDWIN...SOUTHWESTERN HANCOCK...NORTHWESTERN
LAURENS AND NORTHERN DODGE COUNTIES UNTIL 245 PM EDT...
At 213 PM EDT...National Weather Service doppler radar indicated
several heavier showers and storms within a tropical rain band,
extending from near Scottsboro to near Toomsboro to near Dudley to
Chester...moving northeast at 45 mph.
HAZARD...enhanced risk of a brief tornado. Heavy rain and brief
wind gusts to 40 mph.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Minor lowland and street flooding, along with some small
tree limbs down.
Some locations in the path of these storms include
Milledgeville, Dublin, Dexter, Dudley, Toomsboro, Oconee, Deepstep,
Harlow, Underwood, Hebron, Chappells Mill and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3226 8315 3253 8309 3270 8310 3306 8322
3322 8315 3307 8298 3278 8293 3271 8296
3271 8293 3246 8294
TIME...MOT...LOC 1813Z 193DEG 38KT 3303 8318 3277 8309 3260 8308 3240
8312
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 8, 1:19 PM EDT, 56 minutes earlier.
Area forecast discussion, Oct 8, 1:19 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 119 PM EDT Sun Oct 8 2017 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 1120 AM EDT Sun Oct 8 2017/ UPDATE... Have dropped the Tropical Storm Warning following the NHC downgrade of Nate to a Tropical Depression. There remains to be a flash flood threat and a tornado threat as TD Nate continues to impact the area. A Flash Flood Watch remains in effect for portions of north Georgia through 8 AM Monday. A Tornado Watch is not expected at this time, but stay alert to changing conditions where a Tornado Warning/Watch may be necessary. Winds have struggled to get to Tropical Storm-force over Alabama this morning, but winds could still meet advisory criteria through midnight tonight. Have gone ahead and included counties along and north of a line from Polk, to Cherokee, to White in a Wind Advisory through midnight. Additional updates to the forecast will be made as necessary. 31 PREV DISCUSSION... /Issued 745 AM EDT Sun Oct 8 2017/ .TROPICAL STORM WARNING AND FLASH FLOOD WARNING CONTINUE FOR PORTIONS OF NORTH GEORGIA WITH SOME SLIGHT EXTENSION SOUTHWARD... SHORT TERM /Today through Monday/... Nate should move northeastward today and into the TN Valley by this afternoon. Bands of showers...occasionally heavy...will spread over north and central GA through the afternoon. Nate will continue to move north of the forecast area this evening and the most significant rain should be before 06z. The air mass will remain warm and tropical in the wake of Nate...so chance to likely pops will remain across much of the area into Monday. Enough instability today to support scattered thunderstorms...so thunder wording has been increased from slight chance to chance. Latest forecast has a faster track for Nate...so highest QPF should be sooner. The FFA has been adjusted to forward to start at 8 am today. Dew points expected to remain in the 70s through the short term...giving us giving us above normal temperatures for most of the area. Tropical storm force winds should affect the northwest corner of the state and the Tropical Storm Warning will include the northwest counties...generally from Buchanan to Blue Ridge and north. 41 LONG TERM /Monday Night through Saturday/... Despite being in the wake of TS Nate, several rounds of showers and storms can be expected through midweek given broad upper trough to the west allowing the CWA susceptible to weak impulses traversing the flow and a lingering moist environment. Carrying likely pops north to chance elsewhere mainly through Wednesday. Possible fropa or at least advancement of a boundary from the west and some amplifying midlevel ridging should return to the area by Thursday so have trended down slight to chance pops which gradually get oriented more east and south and should set up a mostly dry next weekend. Progged temps stay about 7 to 10 degrees above climo norms with many locations staying in the low to mid 80s. Will have muggy first half of the week given 70 deg dewpts in aforementioned regime. Baker HYDROLOGY... Latest WPC guidance supported notable QPF amounts a bit earlier than before. Still thinking 3 to 5 inches with locally higher, but have adjusted the current Flash Flood Watch a bit farther south mainly west of Atlanta and to have an earlier start of 12z instead of 16z. If the trend for additional precip on Monday and Monday night continues, then the watch may need to be extended into Monday night. && .AVIATION... 18Z Update... MVFR and sporadic VFR cigs this afternoon should become IFR again tonight with a slow rise Monday morning to MVFR by 18Z. Rain bands with gusty winds will continue to spread across the forecast area this afternoon. By tonight and Monday residual moisture will continue to bring scattered to numerous showers to the forecast area. Winds will be southerly and gusty this afternoon, diminishing tonight and remaining light south to southwest Monday morning. //ATL Confidence...18Z Update... High on all elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 79 72 81 69 / 100 100 70 60 Atlanta 80 73 80 71 / 100 100 70 60 Blairsville 73 68 78 66 / 100 100 70 70 Cartersville 78 72 82 70 / 100 100 70 70 Columbus 81 75 84 72 / 100 70 60 50 Gainesville 76 72 79 70 / 100 100 70 70 Macon 83 74 87 70 / 90 60 60 40 Rome 78 72 84 70 / 100 100 70 70 Peachtree City 80 73 81 69 / 100 90 70 60 Vidalia 86 76 87 73 / 60 40 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday morning for the following zones: Banks...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Cobb...Dade...Dawson...Douglas...Fannin...Floyd... Forsyth...Gilmer...Gordon...Hall...Haralson...Lumpkin...Murray... Paulding...Pickens...Polk...Towns...Union...Walker...White... Whitfield. Wind Advisory until midnight EDT tonight for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Gilmer...Gordon...Lumpkin...Murray...Pickens... Polk...Towns...Union...Walker...White...Whitfield. && SHORT TERM...17 LONG TERM....17 AVIATION...17
Hazardous weather outlook, Oct 8, 11:23 AM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1123 AM EDT Sun Oct 8 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1123 AM EDT Sun Oct 8 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... ...A Flash Flood Watch and Wind Advisory are in effect across portions of North Georgia this afternoon and tonight... Periods of showers and thunderstorms will continue today in association with Tropical Depression Nate. Some thunderstorms could be strong to severe with brief, spin-up tornadoes, damaging winds, and locally heavy rainfall. In addition, a Flash Flood Watch is in effect for portions of north Georgia through Monday morning, with a total of 3 to 5 inches of rain expected. A Wind Advisory is in effect for portions of north Georgia through midnight tonight for wind gusts of 20 to 30 mph. Gusts of 35 to 40 mph may be possible in the higher elevations of north Georgia. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Despite Nate exiting the area by Monday, there will be continued shower and storm chances through midweek. At this time, no severe weather is expected Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is request for today across west central and portions of north Georgia.
In the hours before
Special weather statement, Oct 8, 1:18 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
118 PM EDT SUN OCT 8 2017
GAZ008-009-015-016-023>025-035-081800-
Banks GA-Hall GA-Jackson GA-Union GA-Towns GA-Barrow GA-White GA-
Lumpkin GA-
118 PM EDT SUN OCT 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANKS...HALL...
NORTHWESTERN JACKSON...NORTHEASTERN UNION...TOWNS...NORTHWESTERN
BARROW...WHITE AND EASTERN LUMPKIN COUNTIES UNTIL 200 PM EDT...
At 118 PM EDT...a line of strong thunderstorms was along a line
extending from near Gumlog to Thompsons Mill...and moving east at 10
mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Gainesville, Jefferson, Cleveland, Homer, Hiawassee, Blairsville,
Braselton, Flowery Branch, Oakwood, Lula, Maysville, Hoschton, Young
Harris, Clermont, Helen, Pendergrass, Gillsville, Talmo, Unicoi State
Park and Candler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3495 8355 3494 8360 3488 8366 3482 8365
3480 8368 3476 8363 3465 8366 3455 8362
3451 8367 3443 8361 3449 8352 3415 8353
3406 8372 3408 8384 3412 8383 3410 8387
3412 8393 3499 8398 3499 8355
TIME...MOT...LOC 1718Z 273DEG 10KT 3499 8397 3412 8383
WIND...40MPHSpecial weather statement, Oct 8, 1:29 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EDT SUN OCT 8 2017
GAZ047-049-059-060-081800-
Morgan GA-Putnam GA-Walton GA-Jasper GA-
129 PM EDT SUN OCT 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...PUTNAM...SOUTHEASTERN
WALTON AND EASTERN JASPER COUNTIES UNTIL 200 PM EDT...
At 128 PM EDT...a line of strong thunderstorms was along a line
extending from Ebenezer to Stanfordville...and moving east at 20 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Monroe, Eatonton, Madison, Monticello, Social Circle, Rutledge,
Bostwick, Good Hope, Shady Dale, Buckhead, Phoenix, Resseaus
Crossroads, Pannell, Central Georgia Experiment Stn, Plant Harlee
Branch, Parks Mill, Swords, Apalachee, Ethridge and Ebenezer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3326 8323 3326 8325 3319 8328 3317 8333
3315 8367 3348 8374 3350 8371 3349 8367
3357 8368 3362 8369 3365 8377 3374 8379
3383 8355 3380 8348 3360 8335 3354 8327
3347 8328 3340 8324 3338 8318 3333 8317
TIME...MOT...LOC 1728Z 249DEG 17KT 3372 8361 3324 8352
WIND...40MPHSpecial weather statement, Oct 8, 1:29 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EDT SUN OCT 8 2017
GAZ083-096-081745-
Bleckley GA-Twiggs GA-
129 PM EDT SUN OCT 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLECKLEY AND
SOUTHEASTERN TWIGGS COUNTIES UNTIL 145 PM EDT...
At 128 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Royal, or near
Cochran...moving north at 40 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Danville, Goldsboro, Royal, Coley Station and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3242 8340 3261 8334 3261 8324 3249 8318
3238 8328
TIME...MOT...LOC 1728Z 200DEG 36KT 3245 8331Special weather statement, Oct 8, 1:34 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
134 PM EDT SUN OCT 8 2017
GAZ073-083-084-081800-
Wilkinson GA-Baldwin GA-Twiggs GA-
134 PM EDT SUN OCT 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
SOUTHWESTERN BALDWIN AND NORTHERN TWIGGS COUNTIES UNTIL 200 PM EDT...
At 134 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Myricks Mill, or 9
miles north of Jeffersonville...moving northeast at 30 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Gordon, Ivey, Midway-Hardwick, Myricks Mill, Coopers, Pancras and
Scottsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3300 8313 3275 8334 3279 8345 3290 8341
3293 8336 3299 8338 3306 8335
TIME...MOT...LOC 1734Z 203DEG 25KT 3282 8338Special weather statement, Oct 8, 1:46 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
146 PM EDT SUN OCT 8 2017
GAZ083-084-096-097-109-081815-
Wilkinson GA-Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
146 PM EDT SUN OCT 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...
NORTHWESTERN LAURENS...NORTHEASTERN BLECKLEY...NORTHERN DODGE AND
EASTERN TWIGGS COUNTIES UNTIL 215 PM EDT...
At 145 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band extending from near
Jeffersonville to near Goldsboro to near Gresston...moving northeast
at 40 mph.
HAZARD...enhanced risk of a brief tornado. Locally heavy rain and
brief wind gusts to 40 mph.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of these storms include
Jeffersonville, Irwinton, Chester, McIntyre, Dudley, Danville,
Montrose, Allentown, Yonkers, Nicklesville, Rowland, Goldsboro and
Rebie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3224 8322 3245 8323 3271 8339 3291 8320
3275 8307 3238 8307
TIME...MOT...LOC 1745Z 202DEG 33KT 3265 8330 3252 8320 3229 8319Special weather statement, Oct 8, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT SUN OCT 8 2017
GAZ061-073-074-084-097-109-081845-
Wilkinson GA-Washington GA-Baldwin GA-Hancock GA-Laurens GA-Dodge GA-
215 PM EDT SUN OCT 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...SOUTHWESTERN
WASHINGTON...EASTERN BALDWIN...SOUTHWESTERN HANCOCK...NORTHWESTERN
LAURENS AND NORTHERN DODGE COUNTIES UNTIL 245 PM EDT...
At 213 PM EDT...National Weather Service doppler radar indicated
several heavier showers and storms within a tropical rain band,
extending from near Scottsboro to near Toomsboro to near Dudley to
Chester...moving northeast at 45 mph.
HAZARD...enhanced risk of a brief tornado. Heavy rain and brief
wind gusts to 40 mph.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Minor lowland and street flooding, along with some small
tree limbs down.
Some locations in the path of these storms include
Milledgeville, Dublin, Dexter, Dudley, Toomsboro, Oconee, Deepstep,
Harlow, Underwood, Hebron, Chappells Mill and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3226 8315 3253 8309 3270 8310 3306 8322
3322 8315 3307 8298 3278 8293 3271 8296
3271 8293 3246 8294
TIME...MOT...LOC 1813Z 193DEG 38KT 3303 8318 3277 8309 3260 8308 3240
8312The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 10:31 AM EDT | Special Weather Statement | FFC | Cobb, Fulton | 44 min |
| Oct 8, 11:05 AM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 40 min |
| Oct 8, 11:08 AM EDT | Wind Advisory | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more | 10 hr |
| Oct 8, 11:35 AM EDT | Special Weather Statement | FFC | Houston, Pulaski, Wilcox | 40 min |
| Oct 8, 11:44 AM EDT | Special Weather Statement | FFC | Gilmer, Murray, Pickens | 46 min |
| Oct 8, 11:53 AM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Gwinnett, Hall, Lumpkin | 52 min |
| Oct 8, 12:22 PM EDT | Special Weather Statement | FFC | Bibb, Bleckley, Houston, Pulaski, Twiggs, Wilcox | 38 min |
| Oct 8, 12:26 PM EDT | Special Weather Statement | FFC | Fannin, Hall, Lumpkin, Union | 49 min |
| Oct 8, 1:01 PM EDT | Special Weather Statement | FFC | Bleckley | 44 min |
| Oct 8, 1:18 PM EDT | Special Weather Statement | FFC | Hall, Towns, White | 42 min |
| Oct 8, 1:29 PM EDT | Special Weather Statement | FFC | Bleckley | 16 min |
| Oct 8, 1:34 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Oct 8, 1:46 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Oct 8, 1:50 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin | 25 min |
| Oct 8, 2:23 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Oconee | 22 min |
| Oct 8, 2:54 PM EDT | Special Weather Statement | FFC | Washington | 36 min |
| Oct 8, 3:03 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 27 min |
| Oct 8, 3:28 PM EDT | Special Weather Statement | FFC | Glascock, Johnson, Warren | 32 min |
| Oct 8, 3:59 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Warren, Wilkes | 31 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.